MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA, IM ROD, MODULAR; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. IBALANCE TKA, IM ROD, MODULAR; MANUAL INSTR, GENERAL SURGICAL
Model Number IBALANCE TKA, IM ROD, MODULAR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user-applied excessive mechanical forces during use.  as no further investigation was able to be performed no change in harm was identified.  this complaint will be included in trending per (b)(4).
 
Event or Problem Description
On 5/23/2022, it was reported by a sales representative via (b)(4) that an ar-613-48 modular t-handle broke when surgeon was assembling it to an ar-613-45 im rod.Nothing broke inside the patient and case was completed successfully with another set.This was discovered during a tka procedure on (b)(6) 2022.

Brand Name
IBALANCE TKA, IM ROD, MODULAR
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19386097
Report Number1220246-2024-03771
Device Sequence Number4020117
Product Code LXH
UDI-Device Identifier00888867116467
UDI-Public00888867116467
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBALANCE TKA, IM ROD, MODULAR
Device Catalogue NumberAR-613-45
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown